Idaho, 2007Heavy Snow and Winter Weather in Idaho, December 9 to 10, 2007
December 9 to 10, 2007 · NWS OTX · 3 events in 3 counties and zones
A weather system dropping down from Canada moved through North Idaho resulting in heavy snow accumulations on the palouse and Camas Prairie. The Moscow and Winchester areas received four to five inches of snow.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather system dropping down from Canada moved through North Idaho resulting in heavy snow accumulations on the palouse and Camas Prairie. The Moscow and Winchester areas received four to five inches of snow. A pair of accidents on the Idaho Palouse were partially contributed from snow and ice on roadways, which resulted in two indirect injuries. Several other small fender-bender accidents occurred in Moscow. In Lewiston, two inches of snow fell which contributed to a major accident on the Spalding Bridge east of Lewiston on U.S. Highway 95. This accident stopped traffic for 3.5 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 9, 9:42 PM PST, 18 minutes earlier.
Area forecast discussion, Dec 9, 9:42 PM PST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PST SUN DEC 9 2007
.SYNOPSIS...A PACIFIC STORM WILL MOVE THROUGH THE INLAND NORTHWEST
BRINGING LIGHT SNOW TO THE FORECAST AREA WITH UP TO 3 INCHES
FALLING IN THE CENTRAL PANHANDLE OF IDAHO. ANOTHER STRONGER SYSTEM
WILL AFFECT THE REGION ON FRIDAY.
&&
.DISCUSSION...
UPDATE...ANOTHER QUICK FORECAST UPDATE. THERE HAVE BEEN A FEW ISOLATED
REPORTS OF SOME -FZDZ FALLING OUT OF THE STRATUS...MIXED WITH A
BIT OF SNOW...ACROSS SPOKANE/CDA INTO THE PALOUSE. THERE WILL REMAIN
A CHANCE FOR THIS MIX TO ABOUT MIDNIGHT OR SO... BEFORE THE SNOW
GROWTH LAYER BEGINS TO SATURATE MORE AND CHANCE ANY POSSIBLE
PRECIP TO MAINLY SNOW. THOUGH PRECIP AMOUNTS ARE EXPECTED TO REMAIN
LIGHT...ANY -FZDZ COULD PRODUCE SOME SLICK SPOTS. /J
&&
.AVIATION...
ANOTHER MID-LEVEL WAVE WILL PASS SUNDAY OVERNIGHT BEFORE EXITING
MONDAY MORNING. AREAS OF -SN WILL INCREASE ACROSS THE EASTERN THIRD
OF WA AND OVER NRN ID THROUGH THE OVERNIGHT THEN WILL DECREASE TO
MAINLY THE CENTRAL ID PANHANDLE THROUGH KLWS/KPUW MONDAY AM...BEFORE
WINDING DOWN TOWARD 18Z. PRIMARILY IFR CONDITIONS WILL BE FOUND
THROUGH 12Z. AFTER 12Z-16Z CONDITIONS WILL BEGIN TO IMPROVE OVER
MOST SITES...HOWEVER KPUW/KLWS ARE EXPECTED TO REMAIN IN MVFR/LCL
IFR CONDITIONS THROUGH ABOUT 18-23Z. /J
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 20 28 15 28 21 31 / 50 10 0 0 30 10
COEUR DALENE 21 28 15 29 22 32 / 50 20 0 0 40 20
PULLMAN 22 28 16 31 22 32 / 60 30 0 0 30 20
LEWISTON 28 33 20 34 27 38 / 50 40 0 0 20 20
COLVILLE 16 30 13 29 18 34 / 40 10 0 10 50 10
SANDPOINT 21 28 13 28 21 32 / 50 20 0 0 40 30
KELLOGG 18 28 14 26 19 32 / 70 60 0 0 40 40
MOSES LAKE 20 32 20 29 21 36 / 20 0 0 10 10 10
WENATCHEE 24 32 22 31 26 35 / 10 0 0 10 20 10
OMAK 20 31 19 27 20 33 / 10 0 0 10 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 10 AM PST MONDAY FOR CENTRAL PANHANDLE
MOUNTAINS.
WA...NONE.
&&Hazardous weather outlook, Dec 9, 1:47 PM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
147 PM PST SUN DEC 9 2007
IDZ001>004-026-027-WAZ031>038-041>044-101400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
147 PM PST SUN DEC 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT SNOWFALL WILL ACCOMPANY A PASSING FRONT TODAY...POSSIBLY
BRINGING AN INCH TO LOCATIONS NEAR MOSES LAKE...AND A BIT MORE FOR
AREAS FROM SPOKANE DOWN TO PULLMAN AND POINTS TO THE EAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NEXT WEATHER SYSTEM OF INTEREST THAT MAY BRING SIGNIFICANT
SNOWFALL TO JUST ABOUT ALL OF EASTERN WASHINGTON AND NORTHERN
IDAHO...REGARDLESS OF ELEVATION...IS EXPECTED TO PASS FRIDAY AND
FRIDAY NIGHT.
Heavy Snow, Idaho Palouse
- When
- December 9, 10:00 PM PST to December 10, 6:00 AM PST
- Where
- Idaho Palouse forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Trained Spotter
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
Winter Weather, Lewiston Area
- When
- December 9, 11:30 PM PST to December 10, 7:00 AM PST
- Where
- Lewiston Area forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 46.327, -116.750 (the zone’s center; the record gives no point)
Heavy Snow, Lewis and Southern Nez Perce
- When
- December 10, 12:00 AM PST to 8:00 AM PST
- Where
- Lewis and Southern Nez Perce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.282, -116.588 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 9 to 11, 200711 deaths · 13 injured · $150 million · 31 events
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Missouri, December 9 to 11, 2007$2.1 million · 36 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
- Ice Storm in Ohio, December 9, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68420, 68498, 68421.